Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 65, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 22, 2004, 7:26 AM CDT for Polk County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2004, 7:26 AM CDT (12:26 UTC)
- Expired
- Jun 22, 2004, 10:25 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1624 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 221230
FFWLIT
ARC113-221525-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
726 AM CDT TUE JUN 22 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
POLK COUNTY IN WESTERN ARKANSAS
* UNTIL 1025 AM CDT
* AT 725 AM...NATIONAL WEATHER SERVICE DOPPLER RADARS IN LITTLE ROCK
AND FORT SMITH CONTINUE TO INDICATE SHOWERS AND THUNDERSTORMS OVER
ALL OF POLK COUNTY. RADAR IS ESTIMATING THAT AS MUCH AS TWO TO FOUR
INCHES OF RAIN HAS FALLEN IN POLK COUNTY IN THE LAST FEW HOURS.
SHOWERS AND THUNDERSTORMS WERE CONTINUING TO DEVELOP OVER SOUTHWEST
ARKANSAS AND SOUTHEASTERN OKLAHOMA. THESE SHOWERS AND THUNDERSTORMS
WILL MOVE OVER POLK COUNTY OVER THE NEXT SEVERAL HOURS...AND COULD
BRING AN ADDITONAL ONE TO THREE INCHES OF RAINFALL...WITH LOCALLY
HEAVIER AMOUNTS. THIS WILL ONLY INCREASE THE FLASH FLOOD THREAT.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
&&
LAT...LON 3472 9445 3468 9393 3437 9394 3435 9419
3422 9426 3421 9444
$$
57What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 2:45 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jun 22, 2:45 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 245 AM CDT TUE JUN 22 2004 .SHORT TERM...TUESDAY THROUGH FRIDAY NIGHT... MODELS ARE IN DECENT AGREEMENT IN THE SHORT TERM AS FAR AS THE SYNOPTIC SCALE FEATURES GO. DIFFERENCES CONTINUE TO EXIST IN THE DETAILS...ESPECIALLY WITH THE STRENGTH OF THE APPROACHING WAVE FOR THE TUESDAY NIGHT/WEDNESDAY TIME FRAME. WHILE BOTH THE GFS AND ETA DEVELOP LOW PRESSURE ALONG A COLD FRONT...GFS CONTINUES TO EXPERIENCE SIGNIFICANT FEEDBACK PROBLEMS AND GENERATES WAY TOO MUCH QPF. GFS SOLUTION WILL NEED TO BE DISCARDED THIS MORNING IN FAVOR OF AN ETA/MESO-ETA COMPROMISE. MODELS CONTINUE TO ADVERTISE A VERY UNUSUAL LOOKING PATTERN FOR MID JUNE WITH STRONG RIDGING OVER THE WEST COAST AND AN INTENSE POLAR VORTEX OVER CENTRAL CANADA. OVERALL PATTERN DOES NOT REALLY CHANGE TOO MUCH OVER THE NEXT FEW DAYS WITH THE RIDGE REMAINING IN PLACE BUT THE POLAR VORTEX ONLY MOVES FROM CENTRAL MANITOBA TO HUDSON BAY. MAIN PLAYER FOR THE AREA WILL BE A SURFACE LOW MOVING ACROSS THE EASTERN GREAT LAKES. WHILE LOW WILL RACE OFF TO THE NORTHEAST...THE ASSOCIATED COLD FRONT WILL MOVE SLOWLY THROUGH THE STATE AND LIKELY STALL OUT FOR A TIME OVER THE CENTRAL PART OF THE STATE. LATEST SURFACE ANALYSIS PLACES FRONT OVER THE EXTREME NORTHWEST CORNER OF THE STATE. FRONT FORECAST TO SLOWLY SINK SOUTHEAST AND BISECT THE STATE FROM NORTHEAST TO SOUTHWEST BY THE END OF THE DAY. TRIO OF CONVECTIVE COMPLEXES THIS MORNING LINE UP FROM CENTRAL OKLAHOMA TO SOUTHERN TEXAS. AM EXPECTING THESE TO DECAY AS THEY TRACK EAST BUT SHOWERS AND THUNDERSTORMS STILL LIKELY AS REMAINS OF THESE COMPLEXES SWING THROUGH. ATTENTION WILL THEN TURN TO THE AFOREMENTIONED COLD FRONT. EXPECTING SHOWERS AND THUNDERSTORMS TO REDEVELOP IN ITS VICINITY OVER THE WEST DURING THE AFTERNOON AND TRANSLATE EASTWARD. EXTENSIVE CLOUD COVER MAY KEEP TEMPS IN CHECK BUT AIRMASS REMAINS TROPICAL IN NATURE AND MODERATELY UNSTABLE. WOULD NOT BE SURPRISED TO SEE A FEW SEVERE STORMS WITH LARGE HAIL THE PRIMARY THREAT. LOW PRESSURE DEVELOPS ON THE FRONT OVERNIGHT FOR ADDITIONAL LIFT AND ADDITIONAL SHOWERS AND THUNDERSTORMS. PRIMARY CONCERN TONIGHT WILL BE HEAVY RAIN WITH PWAT VALUES BETWEEN 1.5 AND 2.0 INCHES. MODELS ALSO HINTING AT POSSIBLE MCS DEVELOPMENT OVER SOUTHERN ARKANSAS. FLASH FLOOD GUIDANCE NOT TERRIBLY OMINOUS BUT LOCALIZED FLOODING IS STILL A POSSIBILITY. NO HIGHLIGHTS NEEDED NOW BUT IF APPROACHING COMPLEXES DROP CONSIDERABLE RAIN TODAY... SITUATION MAY NEED TO BE REEVALUATED. LOW WILL TRACK TO THE MISSISSIPPI RIVER BY WEDNESDAY MORNING WITH MODELS CONTINUING TO SHOW SIGNIFICANT QPF OUTPUTS. WILL NEED TO TOTALLY REVAMP POPS AND QPF FOR TUESDAY NIGHT AND WEDNESDAY AS SYSTEM SLOWLY SINKS TO THE SOUTH ON WEDNESDAY. MAY HAVE TO KEEP LIKELY POPS THROUGH MOST OF TUESDAY NIGHT AND SLOWLY TAPER OFF FROM THE NORTHWEST WEDNESDAY AS DRIER AIR TRIES TO ADVECT IN. AREA DRIES OUT THURSDAY AS WEAK HIGH PRESSURE WILL BE IN CONTROL. RESPITE FROM THE PRECIPITATION WILL BE BRIEF AS NEW FRONT BEGINS TO DROP DOWN FROM THE NORTH ON FRIDAY. TEMPERATURES SHOULD REMAIN BELOW NORMAL THROUGH THE PERIOD WITH EXTENSIVE CLOUD COVER AND PRECIPITATION. MAV NUMBERS GENERALLY COOLER THAN THE FWC AND LOOK REASONABLE. && .LONG TERM...SATURDAY THROUGH MONDAY... VERY FEW CHANGES MADE TO LONG TERM GRIDS. FRONTAL SYSTEM WILL CONTINUE TO BE FEATURE IN WEATHER SATURDAY...BUT LOWERED POPS SOME DUE TO FASTER MOVEMENT NOW SHOWN BY THE LATEST RUN. LATEST GFS IS SHOWING DRY PERIOD FROM SATURDAY NIGHT THROUGH SUNDAY...BUT DUE TO UNCERTAINTY...WILL KEEP LOW CHANCE POPS IN FORECAST. FRONT LOOKS TO MOVE NORTH AS A WARM FRONT...SO HAVE ADDED SLIGHT CHANCES TO THE FORECAST. DID NOT GO WITH A DRASTIC CHANGE AS THE SOLUTION WILL CHANGE MANY TIMES BETWEEN NOW AND THEN. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 82 61 86 67 / 70 80 80 30 HARRISON AR 75 56 80 62 / 70 80 70 10 HOT SPRINGS AR 82 61 86 67 / 70 80 80 30 PINE BLUFF AR 83 62 87 68 / 70 80 80 40 MOUNTAIN HOME AR 76 58 80 62 / 70 80 70 10 MONTICELLO AR 83 63 88 68 / 70 80 80 40 SEARCY AR 82 61 85 66 / 70 80 70 20 MOUNT IDA AR 81 60 86 66 / 70 80 70 20 RUSSELLVILLE AR 80 60 85 65 / 70 80 70 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 56/58
Hazardous weather outlook, Jun 22, 5:00 AM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE JUN 22 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE JUN 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH INTO NORTHERN ARKANSAS FROM THE NORTHWEST TODAY. SOUTH OF THE FRONT...MOIST UNSTABLE AIR IS IN PLACE. AS THE HUMID AIR INTERACTS WITH THE COLD FRONT...NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP. MUCH OF THE NATURAL STATE IS IN A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL BEING THE MAIN CONCERN. HOWEVER...DUE TO THE LARGE AMOUNT OF MOISTURE IN THE AIR...HEAVY RAINFALL WILL BE POSSIBLE. AVERAGE RAINFALL AMOUNTS TODAY AND TONIGHT WILL BE BETWEEN THREE QUARTERS OF AN INCH TO ONE AND A HALF INCHES...WITH SOME LOCATIONS SEEING UP TO TWO INCHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT WILL CONTINUE MOVING SOUTH THROUGH THE STATE WEDNESDAY..WITH SHOWERS AND THUNDERSTORMS CONTINUING. RAIN WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST WEDNESDAY...WITH COOLER AND DRIER AIR FOLLOWING. DRY WEATHER WILL CONTINUE THURSDAY...BEFORE THE NEXT SYSTEM MOVES EAST FROM OKLAHOMA FOR THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 5:37 PM CDT | Flash Flood Warning | LZK | Pulaski | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.